MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23815
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The delivery system of the complaint device was advanced over olympus's wire guide (visiglide 0.025inch) which was previously placed in the b3 (bile duct #3) via the papilla.When the user started to deploy the stent in the b3, the sheath broke which made it impossible to deploy the stent.The entire delivery system could be removed from the patient and the device was replaced with zilbs-635-10-12 to complete the procedure.No portion of he device remained inside the patient and there have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Pma/510(k) # = k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) # = k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4), cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington , indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zilbs-635-10-10 device of lot number c1536124 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 04apr2019.The outer sheath was found to be broken.Document review: rmn#15-347 zilver biliary outer sheath assembly (qc no.304633) was delivered with vendor product certification which states that this component conforms and was manufactured according to the specified requirements.Prior to distribution all zilver 635 vascular devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1536124) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1536124.There is evidence to suggest that the customer did not follow the instructions for use.Ifu0125-0 states ¿the delivery system accepts a.035 inch wire guide.¿ the wire guide used was a olympus/visi glide 0.025¿.Image review : images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: although an image of a broken sheath was not provided, the abnormal stent configuration is consistent with the event.The configuration would have been produced by binding of the delivery sheath and distal stent end along the outer curvature of the 270-degree bend.As a result, attempted retraction of the bound sheath separated the sheath at the handle.The separation prevented implantation of a possibly damaged stent.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide.The use of a non-recommended wire guide could have provided insufficient device support during advancement and/or attempted deployment.It is possible that this caused and/or contributed to the damage to the sheath.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8518324
Report Number3001845648-2019-00150
Device Sequence Number1629242
Product Code FGE
UDI-Device Identifier10827002238159
UDI-Public(01)10827002238159(17)210904(10)C1536124
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model NumberG23815
Device Catalogue NumberZILBS-635-10-10
Device Lot NumberC1536124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
03/22/2019
03/22/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/14/2019
06/11/2019
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1